Alert archive / Missouri / River Flood Warnings in 2009

River Flood Warning 62, NWS St. Louis, MO

April 20, 2009Reynolds County, Missouri

NWS St. Louis, MO issued this river flood warning at Apr 20, 2009, 6:09 AM CDT for Reynolds County, Missouri. It took effect at Apr 20, 2009, 7:00 AM CDT. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Apr 20, 2009, 6:09 AM CDT (11:09 UTC)
In effect from
Apr 20, 2009, 7:00 AM CDT
Expired
Apr 21, 2009, 9:13 AM CDT
In force
26 hr
Issued by
NWS St. Louis, MO
Flood severity
Minor

County Reynolds County, MO

The radar

The St Louis radar (KLSX), 151 km from the middle of the area, began a volume at 11:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Black River near Annapolis (ANNM7).

Action stage
6 ft
Minor stage
8 ft
Moderate stage
15 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07061500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KLSX 201109
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
609 AM CDT MON APR 20 2009

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN MISSOURI... 

  BLACK RIVER NEAR ANNAPOLIS AFFECTING REYNOLDS COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS FLOOD WARNING IS A RESULT OF AN AVERAGE OF 2 INCHES OF 
PRECIPITATION THE PAST 24 HOURS WITH NO PRECIPITATION FORECAST 
IN THE NEXT 24 HOURS...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION 
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC179-211109-
/O.NEW.KLSX.FL.W.0062.090420T1200Z-090421T1537Z/
/ANNM7.1.ER.090420T1200Z.090420T1200Z.090420T1537Z.NO/
609 AM CDT MON APR 20 2009

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BLACK RIVER NEAR ANNAPOLIS.
* UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 5:15 AM MONDAY THE STAGE WAS 8.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 8.0 FEET. 
* IMPACT...AT 8.0 FEET...FLOOD STAGE.  MINOR FLOODING BEGINS.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   04/21  04/22  04/23  04/24  04/25

BLACK RIVER
  ANNAPOLIS         8    7.96       4.9    4.5    4.1    3.9    3.2
4 follow-up statements
000 
WGUS43 KLSX 201111 CCA
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
609 AM CDT MON APR 20 2009

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN MISSOURI... 

  BLACK RIVER NEAR ANNAPOLIS AFFECTING REYNOLDS COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS FLOOD WARNING IS A RESULT OF AN AVERAGE OF 2 INCHES OF 
PRECIPITATION THE PAST 24 HOURS WITH NO PRECIPITATION FORECAST 
IN THE NEXT 24 HOURS...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION 
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC179-211109-
/O.COR.KLSX.FL.W.0062.090420T1200Z-090421T1537Z/
/ANNM7.1.ER.090420T1200Z.090420T1200Z.090420T1537Z.NO/
609 AM CDT MON APR 20 2009

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BLACK RIVER NEAR ANNAPOLIS.
* UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 5:15 AM MONDAY THE STAGE WAS 8.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 8.0 FEET. 
* FORECAST...THE RIVER WILL CREST NEAR 8.4 FEET THIS AFTERNOON.
* IMPACT...AT 8.0 FEET...FLOOD STAGE.  MINOR FLOODING BEGINS.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   04/21  04/22  04/23  04/24  04/25

BLACK RIVER
  ANNAPOLIS         8    7.96       4.9    4.5    4.1    3.9    3.2
000 
WGUS83 KLSX 201509
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1009 AM CDT MON APR 20 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI...
 
  BLACK RIVER NEAR ANNAPOLIS AFFECTING REYNOLDS COUNTY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS FLOOD WARNING IS A RESULT OF UPWARDS OF 2 INCHES OF 
PRECIPITATION THE PAST 24 HOURS WITH NO PRECIPITATION FORECAST 
IN THE NEXT 24 HOURS...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION 
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC179-211509-
/O.EXT.KLSX.FL.W.0062.000000T0000Z-090421T2138Z/
/ANNM7.1.ER.090420T1030Z.090420T1800Z.090420T2138Z.NO/
1009 AM CDT MON APR 20 2009

...FLOOD WARNING EXTENDED UNTIL TUESDAY AFTERNOON...
THE FLOOD WARNING CONTINUES FOR
  THE BLACK RIVER NEAR ANNAPOLIS
* UNTIL TUESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 9:15 AM MONDAY THE STAGE WAS 8.8 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 8.0 FEET. 
* FORECAST...THE RIVER WILL CREST NEAR 9.1 FEET THIS AFTERNOON.
* IMPACT...AT 8.0 FEET...FLOOD STAGE.  MINOR FLOODING BEGINS.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   04/21  04/22  04/23  04/24  04/25

BLACK RIVER
  ANNAPOLIS         8    8.79       5.9    4.8    4.2    4.1    4.1
000 
WGUS83 KLSX 210043
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
743 PM CDT MON APR 20 2009


...THE FLOOD WARNING CONTINUES FOR THE BLACK RIVER IN MISSOURI...
 
                AFFECTING REYNOLDS COUNTY
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...


THE NATIONAL WEATHER SERVICE WILL ISSUE FOLLOW UP STATEMENTS AS
CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC179-220043-
/O.EXT.KLSX.FL.W.0062.000000T0000Z-090422T0100Z/
/ANNM7.1.ER.090420T1030Z.090420T1645Z.090421T0100Z.NO/
743 PM CDT MON APR 20 2009

THE FLOOD WARNING CONTINUES FOR
  THE BLACK RIVER NEAR ANNAPOLIS.
* UNTIL LATER TONIGHT.
* AT 7:15 PM MONDAY THE STAGE WAS 8.1 FEET. 
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 8.0 FEET. 
* FORECAST...THE RIVER WILL FALL TO BELOW FLOOD STAGE THIS EVENING.
* IMPACT...AT 8.0 FEET...FLOOD STAGE.  MINOR FLOODING BEGINS.


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   04/21  04/22  04/23  04/24  04/25

BLACK RIVER
  ANNAPOLIS         8    8.09       6.7    5.1    4.5    4.2    4.1
000 
WGUS83 KLSX 211413
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
913 AM CDT TUE APR 21 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN MISSOURI...
 
  BLACK RIVER NEAR ANNAPOLIS AFFECTING REYNOLDS COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS IS THE LAST STATEMENT FOR THIS FLOODING EVENT...

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC179-211443-
/O.CAN.KLSX.FL.W.0062.000000T0000Z-090422T0100Z/
/ANNM7.1.ER.090420T1030Z.090420T1645Z.000000T0000Z.NO/
913 AM CDT TUE APR 21 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE BLACK RIVER NEAR ANNAPOLIS.
* AT 8:15 AM TUESDAY THE STAGE WAS 6.6 FEET. 
* FLOOD STAGE IS 8.0 FEET. 
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 7.7 FEET.  
* FORECAST...THE RIVER WILL FALL TO 5.2 FEET BY WEDNESDAY MORNING.


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   04/22  04/23  04/24  04/25  04/26

BLACK RIVER
  ANNAPOLIS         8    6.61       5.2    4.7    4.4    4.3    4.3

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Apr 20, 4:23 AM CDT, 1 hour 46 minutes earlier.

Area forecast discussion, Apr 20, 4:23 AM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
423 AM CDT MON APR 20 2009

.DISCUSSION...
/335 AM CDT MON APR 20 2009/
SURFACE LOW OVER CENTRAL INDIANA AS OF 08Z WILL CONTINUE TO LIFT TO
THE NORTH NORTHEAST INTO THE GREAT LAKES REGION...WHERE IT BECOMES
VERTICALLY STACKED WITH UPPER SYSTEM AND STALLS OUT FOR THE NEXT
COUPLE OF DAYS. SO MAIN FORECAST ISSUE IN THE SHORT TERM WILL BE
DEALING WITH SHORTWAVES AS THEY ROTATE AROUND THE SYSTEM THROUGH
TUESDAY.

FOR TODAY...INITIALLY SEE MOSTLY CLEAR SKIES ACROSS MAJORITY OF
CWA...BUT BY MID MORNING EXPECT DIURNAL CU TO POP UP...ESPECIALLY
FOR AREAS ALONG AND EAST OF MS RIVER. IN THE MEANTIME...MODELS
SHOWING FIRST IN A SERIES OF SHORTWAVES SLIDING THROUGH AREA BY 18Z.
THE LIFT IN CONJUNCTION WITH STEEP LAPSE RATES WILL GENERATE SHOWER
ACTIVITY AS WELL AS SOME LOW-TOPPED THUNDERSTORMS THIS AFTERNOON. SO
UPPED POPS AND ADDED ISOLATED THUNDERSTORM MENTION TO GRIDS. SPC HAS
PLACED AREAS EAST OF MS IN A SEE TEXT AS WE COULD SEE SOME SMALL
HAIL AND GUSTY WINDS WITH SOME OF THE STORMS. ANOTHER ISSUE FOR
TODAY WILL BE THE WINDS. WITH SUCH STRONG MIXING EXPECTED ...COULD
SEE 40+ KT WINDS MAKING THEIR WAY DOWN TO THE SURFACE. HOWEVER...IF
CLOUDS BUILD UP ENOUGH...THIS COULD HINDER THE MIXING SOMEWHAT...SO
JUST BUMPED UP GUSTS TO 35 KTS...BELOW WIND ADVISORY CRITERIA. DAY
CREW WILL NEED TO KEEP AN EYE ON THIS. AS FOR TEMPS...WITH NORTHWEST
FLOW...CLOUDS AND A FEW SHOWERS...EXPECT HIGHS ONLY IN THE UPPER 50S
TO LOWER 60S.

EXPECT SOME LINGERING SHOWER ACTIVITY EARLY THIS EVENING AS THE
GUSTY WINDS DIMINISH. OTHERWISE...BELOW NORMAL TEMPS CAN BE EXPECTED
WITH LOWS IN THE UPPER 30S TO LOWER 40S.

ON TUESDAY...WE REMAIN IN CYCLONIC FLOW WITH ADDITIONAL SHORTWAVES
SLIDING THROUGH REGION. SHOWER ACTIVITY WILL BE FURTHER EAST
THOUGH...SO JUST HAVE CHANCE POPS IN THE AFTERNOON IN OUR FAR
EASTERN COUNTIES. ANOTHER BELOW NORMAL DAY WITH TEMPS IN THE UPPER
50S TO LOWER 60S.

ONE LAST CHILLY NIGHT TUESDAY NIGHT WITH LOWS IN THE UPPER 30S TO
LOWER 40S...THEN THE WARMUP KICKS IN FOR THE LAST HALF OF THE WORK
WEEK AND INTO THIS WEEKEND. HIGHS WEDNESDAY WILL BE IN THE MID 60S
TO LOWER 70S...IN THE MID TO UPPER 70S THURSDAY AND IN THE UPPER 70S
TO LOWER 80S FOR THE REST OF THE FORECAST PERIOD. EXTENDED GRIDS IN
GOOD SHAPE SO NO MAJOR CHANGES.

BYRD

&&

.AVIATION...
/421 AM CDT MON APR 20 2009/
FOR THE 12Z TAFS...

POTENT UPPER LEVEL DISTURBANCE EVIDENT ON WATER VAPOR IMAGERY
ACROSS MINNESOTA WILL DIVE SOUTHEAST ACROSS IOWA THIS MORNING AND
INTO WESTERN ILLINOIS THIS AFTERNOON. MID DECK OF CLOUDS ACROSS
SOUTH DAKOTA AND NEBRASKA EXPECTED TO MOVE ACROSS KCOU THIS
MORNING...WITH ONLY SCT MID CLOUDS AT REMAINING TERMINALS. STEEP
LOW LEVEL LAPSE RATES DUE TO THE COMBINATION OF STRONG APRIL
SUNSHINE AND UNSEASONABLY COLD AIR ALOFT WILL CREATE ENOUGH
INSTABILITY FOR CONVECTION TO INITIATE BY THIS AFTERNOON AHEAD OF
THE AFOREMENTIONED VORTICITY MAXIMA. GIVEN CURRENT TRACK OF THE
DISTURBANCE...BELIEVE THE BEST PROBABILITY OF PRECIPITATION WILL
BE EAST OF THE TERMINALS ACROSS CENTRAL AND SOUTHWEST ILLINOIS.

MODEL SOUNDINGS CONTINUE TO INDICATE POTENTIAL FOR EXCELLENT MIXING
TODAY...WITH BUFKIT TOOL KIT INDICATING MIX DOWN POTENTIAL OF
35-40KT. FOR NOW HAVE PLAYED THE WIND SPEED CONSERVATIVELY IN TAFS
AS MOS GUIDANCE ONLY INDICATES NORTHWEST WIND OF 20-25KT SUSTAINED
WITH 30KT GUSTS.

CONVECTION EXPECTED TO DISSIPATE AND WIND SPEED TO DECREASE THIS
EVENING WITH LOSS OF DIURNAL INSTABILITY AND MIXING.

CVKING

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Apr 20, 4:12 AM CDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
412 AM CDT MON APR 20 2009

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-211200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
412 AM CDT MON APR 20 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...MAINLY ALONG
AND EAST OF THE MISSISSIPPI RIVER. SMALL HAIL AND GUSTY WINDS IN
EXCESS OF 45 MPH MAY BE POSSIBLE WITH THE STRONGER STORMS.

OUTSIDE OF THUNDERSTORMS...STRONG NORTHWEST WINDS ARE FORECAST ACROSS
THE REGION THIS AFTERNOON...WITH WIND GUSTS IN EXCESS OF 40 MPH
AT TIMES.

MODERATE TO MAJOR FLOODING CONTINUES ALONG THE ILLINOIS RIVER.
PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER
INFORMATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG NORTHWEST WINDS ARE FORECAST ACROSS THE REGION TUESDAY
AFTERNOON...WITH WIND GUSTS IN EXCESS OF 30 MPH AT TIMES.

MODERATE TO MAJOR FLOODING IS FORECAST TO CONTINUE ALONG THE
ILLINOIS RIVER. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR
FURTHER INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

BYRD

Nearby

River Flood Warnings in Missouri, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.